MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28999
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cook was notified that the hub of a check-flo extra large introducer had separated.The female patient was undergoing a procedure where the check-flo extra large introducer was being used.When the introducer was being withdrawn, the hub on the end of the dilator separated in the surgeon's hands.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: postal code: 6150, phone: (b)(6).G4- pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.Correction: h6 - annex e & annex f.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 18jul2024, it was reported that there was no difficulty noted upon insertion of the device.The dilator was able to be removed completely after the separation of the hub, but with difficulty.No unintended portion of the device remained in the patient's body.The sheath was only left in the body of the patient for part of the case.Another sheath was required to be opened to use the dilator for the sheath to be advanced further.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation cook was informed of an incident involving a check-flo extra large introducer (rpn: xvcfw-20.0-35-25).According to the site, the female patient of unknown age was having a repair of a aaa (abdominal aortic aneurysm).The complaint device was inserted into the patient without difficulty.When the dilator was withdrawn; the hub on the end of the dilator detached in the surgeon¿s hand.The dilator was able to be removed completely after the separation of the hub, but with difficulty.No unintended portion of the device remained in the patient's body.The sheath was only left in the body of the patient for part of the case.Another sheath was opened in order to use the dilator for the sheath to be advanced further.No patient harm was reported.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned to cook for evaluation.The complaint device was received with the hub separated from the dilator.The flare was very slight.Evidence of glue was noted on the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.However, the reported lot was evaluated in the scope of a previously identified issue affecting the dilator flare.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed the product labeling.The product ifu, t_intro_rev6 ¿introducers¿ , provides the following information to the user related to the reported failure mode: precautions ¿ the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.How supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents suggests that the device was not manufactured per specification.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined manufacturing deficiencies as the cause of the failure.Upon visual examination of the device, it was determined the flare was too small.Further action was evaluated but not taken due to low risk to the patient.The appropriate individuals will be notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19764727
Report Number1820334-2024-00965
Device Sequence Number18278109
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)270118(10)15854755
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG28999
Device Catalogue NumberXVCFW-20.0-35-25
Device Lot Number15854755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/18/2024
11/12/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date07/19/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale